MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Migration (4003); Device Stenosis (4066)
Health Effect - Clinical Code Cholangitis (4821)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: study: boston scientific corporation endoscopy post market surveillance data collection.Imdrf device code a010402 captures the reportable event of migration.Imdrf device code a0106 captures the reportable event of obstruction within device imdrf patient code e1109 captures the reportable event of cholangitis.Imdrf impact code f23 captures the reportable event of unexpected medical intervention.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f08 captures the reportable event of hospitalization.Imdrf impact code f2303 captures the reportable event of medication required.
 
Event or Problem Description
It was reported to boston scientific that one advanix biliary stent and one non-boston scientific (manufacturer unknown) stent were successfully implanted during an endoscopic retrograde cholangiopancreatography (ercp) procedure for biliary drainage performed on (b)(6) 2021.One month later, on (b)(6) 2021, the patient was presented to the hospital with cholangitis.The patient was admitted, and the cholangitis was treated with iv levofloxacin and flagyl.On (b)(6) 2021, the patient underwent an ercp.During the ercp, the stents placed on (b)(6) 2021, were partially occluded and one was migrated distally.The stents were originally placed in the biliary tree were emerging from the major papilla.Both the advanix biliary stent and non-boston scientific (manufacturer unknown) stent were removed with forceps and two new advanix biliary stents were placed, one in the right anterior hepatic duct and one in the right posterior hepatic duct.On (b)(6) 2021, the patient was discharged home.On (b)(6) 2021, the patient returned with symptoms similar to the hospitalization on (b)(6) 2021.The ct scan showed stents in place with possible mildly distally migrated stent.Other than overnight stay in the hospital and ct scan, no other treatment was reported.On (b)(6) 2021, the patient was discharged.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16567983
Report Number3005099803-2023-01332
Device Sequence Number14843162
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0026061692
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Initial Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale